Alert archive / Mississippi / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 170, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 1, 2024, 6:01 AM CDT for 4 counties in Mississippi. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2024, 6:01 AM CDT (11:01 UTC)
- Expired
- Jun 1, 2024, 7:00 AM CDT
- In force
- 59 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, MS, Rankin County, MS, Scott County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 22 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 5:00 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 1, 5:00 AM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Jackson MS 500 AM CDT Sat Jun 1 2024 ...New DISCUSSION... .DISCUSSION... Issued at 459 AM CDT Sat Jun 1 2024 Today and Tonight... The threat for severe weather and the potential for flash flooding will continue today. Early morning global guidance continue to show the sfc low tracking northeast towards the Ohio Valley as the sfc high continues to push east across the eastern CONUS. Meanwhile, on the southern peripheral of this sfc low, a shortwave trough axis will dig into central MS bringing along the most vigorous convection this morning. Later in the late afternoon/evening, the trough axis will start to push to the east and a couple of models hint at a possible complex developing across our southwest around this timeframe. With this in mind, the combination of daytime heating, our warm moist airmass, and a subtle shortwave will help maintain a threat for isolated severe storms across central MS through this afternoon. The highlighted Marginal Risk for today was trimmed slightly to exclude portions of the Delta. Primary risk with these storms will be damaging wind gusts. Some small hail cannot be ruled out. In addition to the severe potential, total rainfall amounts between 2-4 inches of rain will be possible across our forecast area, with locally higher amounts possible. Some areas in the west have observed the heaviest rain earlier. Drier air, less than an inch and a half PWs, will limit some coverage across the extreme northwest Delta, so some trimming was done to the western side of the flood graphic for today, to remove areas along and west of Natchez Trace. Later in the evening, storm chances will start to diminish across the forecast area as trough axis pushes further east out of our CWA taking more of the intense precipitation with it, while nighttime temperatures fall into the upper 60s across the area. /CR/ Late weekend through next week (Sunday-Friday)... Late weekend-midweek (Sunday-Wednesday): Active convective pattern will continue & persist through midweek. Quasi zonal pattern will continue across majority of areas west of the MS River corridor, with the Gulf Coast region on the western periphery of departing trough axis over the OH Valley to FL Peninsula. This will keep west- northwesterly flow aloft & perturbed deep flow rounding shortwave ridging off to the southwest. With continued moist ascent & PWs near or in excess of an inch & a half, there will be continued rain & storm chances Sunday. With mean deep bulk shear only to around 20- 25kts, not expecting much in the way of organized severe potential but vertical totals in the 25-27 deg range & 6-7 deg C lapse rates could support some strong to isolated severe storms at most. This perturbed & wet pattern will persist through mid week. As ridging amplifies over the southwestern Gulf of Mexico, expect rain & storm chances to migrate northeastward each day, with more isolated chances further southwest. Due to continued lapse rates & increased vertical totals in the 27-29 degree range, especially across western half of the area, some isolated severe storms cna't be ruled out each day. Temperatures will become seasonably warm, with highs in the upper 80s on Sunday to low 90s by midweek, with some increased heat stress/heat indices into the upper 90s to around 100 degrees. Lows will be seasonably warm in the upper 60s east of I-55 to low- mid 70s along & northwest of the Natchez Trace corridor. Late week (Thursday-Friday): Ridging is progged to amplify over the Four Corners to West TX by late week, with more significant northwesterly flow moving across the Mid West to as far as the Mid South to northern portions of the Gulf Coast region. This is in response to a significant cold core low/frontal system diving across southern Canada to Hudson Bay area. This will drag an organized frontal system down across the CONUS into the Gulf Coast region by late week. Expect more scattered rain & storm chances, with a little stronger deep flow around the area. Additional isolated strong- severe storms are possible, with low end CSU probs hitting on that potential. No areas are outlooked in the HWO for this week. With frontal system progged to move into the area, temperatures will become more seasonable in the upper 80s to low 90s & lows in the mid- upper 60s by late week into next weekend. /DC/ && .AVIATION... (06Z TAFS) Issued at 103 AM CDT Sat Jun 1 2024 A mixture of VFR and MVFR conditions will occur across all several sites to start off the TAF period as local radar scans show light showers tracking northeast towards Tennessee. Ceilings will start to drop to MVFR/IFR conditions a little after 07Z Saturday for most sites. Some sites could see ceilings drop down to LIFR status starting around 11Z Saturday. Adjustments will be necessary as conditions start to worsen. Ceilings will begin to lift to VFR status between 15Z to 18Z Saturday as the stratus deck starts to lift. A brief period of low level wind shear will be possible across a few TAF sites (JAN, GWO, & HKS) between 08Z and 09Z Saturday. Southerly winds will occur across central MS through 12Z Saturday before shifting to the west by 15Z Saturday. /CR/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 85 69 87 70 / 50 10 30 10 Meridian 83 67 87 68 / 80 20 30 10 Vicksburg 86 68 88 71 / 20 20 30 10 Hattiesburg 85 70 87 70 / 90 20 50 10 Natchez 86 68 87 71 / 40 20 40 0 Greenville 86 70 89 73 / 10 10 20 10 Greenwood 84 69 89 71 / 30 20 20 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && CR/DC/CR
In the hours before
Special weather statement, Jun 1, 3:44 AM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
344 AM CDT Sat Jun 1 2024
MSZ036-042-010930-
Yazoo MS-Holmes MS-
344 AM CDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL HOLMES AND NORTHEASTERN
YAZOO COUNTIES THROUGH 430 AM CDT...
At 344 AM CDT, Doppler radar was tracking a strong thunderstorm near
Coxburg, or 14 miles southwest of Lexington, moving northeast at 25
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Coxburg, Brozville, Ebenezer, and Tolarville around 350 AM CDT.
Franklin around 355 AM CDT.
Lexington around 400 AM CDT.
Durant around 415 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3311 8982 3307 8982 3305 8984 3276 9018
3279 9043 3301 9045 3301 9037 3304 9038
3328 9002
TIME...MOT...LOC 0844Z 228DEG 24KT 3293 9017
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CRSpecial weather statement, Jun 1, 4:16 AM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Jackson MS
416 AM CDT Sat Jun 1 2024
MSZ042-043-047-048-011000-
Warren MS-Hinds MS-Yazoo MS-Madison MS-
416 AM CDT Sat Jun 1 2024
...STRONG THUNDERSTORMS WILL IMPACT EASTERN WARREN...SOUTHWESTERN
YAZOO...WESTERN HINDS AND SOUTHWESTERN MADISON COUNTIES THROUGH 500
AM CDT...
At 416 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Satartia to Newman. Movement was east at
20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Edwards, Bentonia, Little Yazoo, and Brownsville around 420 AM
CDT.
Bolton and Learned around 425 AM CDT.
Flora and Myrleville around 435 AM CDT.
Raymond around 440 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3270 9059 3275 9015 3218 9038 3215 9073
3222 9073 3220 9075 3219 9075 3219 9077
3217 9078 3217 9077 3216 9077 3215 9079
TIME...MOT...LOC 0916Z 264DEG 19KT 3266 9047 3223 9066
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CRSpecial weather statement, Jun 1, 4:32 AM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
432 AM CDT Sat Jun 1 2024
MSZ036-037-042-043-011015-
Attala MS-Yazoo MS-Madison MS-Holmes MS-
432 AM CDT Sat Jun 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HOLMES...CENTRAL
ATTALA...EAST CENTRAL YAZOO AND NORTH CENTRAL MADISON COUNTIES
THROUGH 515 AM CDT...
At 432 AM CDT, Doppler radar was tracking a strong thunderstorm over
Pickens, or 14 miles south of Durant, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Goodman, Newport, and Cameron around 435 AM CDT.
Sallis around 440 AM CDT.
Mcadams around 450 AM CDT.
Kosciusko around 455 AM CDT.
Hesterville around 505 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3302 8944 3293 8965 3293 8973 3289 8973
3281 8995 3284 9008 3301 9012 3312 8988
3322 8956
TIME...MOT...LOC 0932Z 237DEG 32KT 3288 8994
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CRSpecial weather statement, Jun 1, 5:01 AM CDT, 1 hour before
Special Weather Statement
National Weather Service Jackson MS
501 AM CDT Sat Jun 1 2024
MSZ043-048-049-011045-
Hinds MS-Rankin MS-Madison MS-
501 AM CDT Sat Jun 1 2024
...STRONG THUNDERSTORMS WILL IMPACT RANKIN...CENTRAL HINDS AND
SOUTHWESTERN MADISON COUNTIES THROUGH 545 AM CDT...
At 501 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pocahontas to near Dry Grove. Movement was
east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Jackson, Byram, and Terry around 505 AM CDT.
Madison, Ridgeland, and Richland around 510 AM CDT.
Pearl, Flowood, and Whites around 515 AM CDT.
Florence and Monterey around 520 AM CDT.
Brandon and Fannin around 525 AM CDT.
Star and Goshen Springs around 530 AM CDT.
Pisgah around 535 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3206 9055 3232 9045 3250 9049 3255 8978
3232 8977 3205 8985
TIME...MOT...LOC 1001Z 267DEG 32KT 3243 9030 3214 9039
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CRThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:28 PM CDT | Special Weather Statement | JAN | Bolivar | 62 min |
| Jun 1, 3:44 AM CDT | Special Weather Statement | JAN | Holmes | 46 min |
| Jun 1, 4:16 AM CDT | Special Weather Statement | JAN | Hinds | 44 min |
| Jun 1, 4:32 AM CDT | Special Weather Statement | JAN | Attala | 43 min |
| Jun 1, 5:01 AM CDT | Special Weather Statement | JAN | Hinds, Rankin | 44 min |
| Jun 1, 5:51 AM CDT | Flash Flood Warning | JAN | Attala, Holmes, Leake, Madison, Yazoo | 114 min |
| Jun 1, 6:05 AM CDT | Tornado Warning | JAN | Hinds, Madison, Rankin | 24 min |
| Jun 1, 6:27 AM CDT | Special Weather Statement | JAN | Leake | 63 min |
| Jun 1, 6:43 AM CDT | Severe Thunderstorm Warning | JAN | Leake | 47 min |
| Jun 1, 6:57 AM CDT | Special Weather Statement | JAN | Attala | 33 min |
| Jun 1, 7:34 AM CDT | Special Weather Statement | JAN | Leake | 26 min |
| Jun 1, 8:46 AM CDT | Special Weather Statement | JAN | Neshoba | 29 min |
| Jun 1, 9:29 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 8 days |
| Jun 1, 3:44 PM CDT | Special Weather Statement | JAN | Kemper | 16 min |
| Jun 1, 6:38 PM CDT | Special Weather Statement | JAN | Adams | 37 min |
| Jun 1, 6:57 PM CDT | Special Weather Statement | JAN | Adams | 33 min |
| Jun 1, 5:48 PM CDT | Special Weather Statement | JAN | Concordia | 27 min |
| Jun 1, 5:50 PM CDT | Special Weather Statement | JAN | Concordia | 25 min |
| Jun 1, 6:13 PM CDT | Special Weather Statement | JAN | Concordia | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.